Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 42, NWS Quad Cities, IA

July 10, 2008Delaware County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jul 10, 2008, 6:14 PM CDT for Delaware County, Jones County, Linn County, Iowa. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 6:14 PM CDT (23:14 UTC)
Expired
Jul 10, 2008, 6:45 PM CDT
In force
31 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:20 PM CDTHAIL 1.25Buck Creek, IAQUARTER-SIZED HAIL AND LARGER. TIME ESTIMATED.
Jul 10, 6:30 PM CDTHAIL 0.75Monticello, IA
Jul 10, 6:37 PM CDTHAIL 2Monticello, IA1 TO 2 INCH DIAMETER HAIL IN TOWN.
Jul 10, 6:42 PM CDTHAIL 2Monticello, IAJUST WEST OF TOWN. QUARTER SIZE REPORTED NORTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:18 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 102315
TORDVN
IAC055-105-113-102345-
/O.NEW.KDVN.TO.W.0042.080710T2314Z-080710T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 645 PM CDT.

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR PRAIRIEBURG...OR 13 MILES SOUTH OF MANCHESTER...MOVING
  SOUTHEAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  PRAIRIEBURG AROUND 620 PM CDT...
  MONTICELLO AND 6 MILES NORTHWEST OF LANGWORTHY AROUND 645 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A FUNNEL CLOUDS AND A TORNADO NEAR 
INDEPENDENCE AND REMAINS A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4227 9104 4207 9121 4227 9151 4235 9144
TIME...MOT...LOC 2314Z 293DEG 13KT 4230 9141

$$

LE
1 follow-up statement
000 
WWUS53 KDVN 102335
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT THU JUL 10 2008

IAC113-102342-
/O.CAN.KDVN.TO.W.0042.000000T0000Z-080710T2345Z/
LINN IA-
632 PM CDT THU JUL 10 2008

...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING TORNADO HAS 
MOVED EAST OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS 
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4227 9104 4207 9121 4218 9137 4230 9137
      4233 9133
TIME...MOT...LOC 2332Z 293DEG 13KT 4227 9133

$$

IAC055-105-102345-
/O.CON.KDVN.TO.W.0042.000000T0000Z-080710T2345Z/
DELAWARE IA-JONES IA-
632 PM CDT THU JUL 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN JONES AND SOUTH CENTRAL DELAWARE COUNTIES...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES
WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST
AT 15 MPH.

A LARGE WALL CLOUD HAS BEEN REPORTED NORTHWEST OF MONTICELLO AS OF 
630 PM.

THE TORNADO WILL BE NEAR...
  MONTICELLO...MONTICELLO MUNICIPAL AIRPORT...6 MILES NORTHWEST OF
  LANGWORTHY AND 8 MILES WEST OF PICTURED ROCKS WILDLIFE MANAGEMENT
  AREA AROUND 645 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4227 9104 4207 9121 4218 9137 4230 9137
      4233 9133
TIME...MOT...LOC 2332Z 293DEG 13KT 4227 9133

$$

LE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 10, 3:05 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 3:05 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU JUL 10 2008

.SYNOPSIS...
VERY BUSY WEATHER DAY ACROSS THE FORECAST AREA...WITH A STRONG
SURFACE BOUNDARY EXTENDING FROM THE NORTH AND SOUTH DAKOTA BORDER
AREA...EAST ACROSS MINNESOTA AND NORTHERN WISCONSIN.  THERE IS
CONVECTION THAT FORMED ALONG IT AND IS CURRENTLY MOVING SOUTHEAST
SOUTH OF THAT BOUNDARY.  MORE CONVECTION HAS FORMED ALONG A WEAKER
BOUNDARY EXTENDING FROM NORTHERN IOWA SOUTHEAST ACROSS THE CWA NEAR
VINTON IOWA...TO ABOUT STERLING.  STORMS RIGHT ALONG THIS BOUNDARY
HAVE BEEN PRODUCING THE ISOLATED TORNADIC STORM...THOUGH WE HAVE HAD
HAIL STORMS AS WELL ALONG AND NORTH OF HIGHWAY 30.  INSTABILITY IS
VERY LARGE OVER THE AREA...WITH CAPE VALUES UP OVER 3000 IN
PLACES...AND SHEAR VALUES ABOVE 30 NORTH OF INTERSTATE 80.  THE
CONVECTION FORMED AHEAD OF A 500MB SHORTWAVE...AND IT WILL CONTINUE
TO MOVE EAST ACROSS THE FORECAST AREA FOR THE NEXT FEW HOURS. EXPECT
STORMS TO CONTINUE AS LONG AS THE WAVE IS IN THE AREA.
&&

.SHORT TERM...TONIGHT AND FRIDAY...TONIGHT THE CONVECTION CURRENTLY
OVER THE FORECAST AREA WILL SLOWLY SHIFT EAST...CONTINUING TO MOVE
EAST ALONG WITH THE 500MB SHORT WAVE.  EXPECT THAT THIS CONVECTION
WILL BE EAST OF THE FORECAST AREA AROUND 00Z THIS EVENING.
HOWEVER...NEW CONVECTION WILL FOLLOW AS THE SHORTWAVE THAT HAS BEEN
GENERATED OFF OF THE MINNESOTA CONVECTION WILL DROP SOUTHEAST.
HOWEVER...THIS CONVECTION WILL BE SHORT-LIVED AND SHOULD BE DONE BY
06Z TONIGHT.  IT APPEARS THAT WE WILL HAVE A BREAK AFTER MIDNIGHT
TONIGHT...AND AT LEAST FOR A SHORT WHILE FRIDAY MORNING.  FRIDAY THE
MAIN CONCERN IS FOR THE HEAT AND HUMIDITY.  HAVE TRIMMED BACK THE
MAX TEMPERATURE FORECAST...AS HAVE SOME CONCERNS THAT CLOUDS FROM
THE SOUTH WILL KEEP US FROM HAVING FULL SUN...WHICH WOULD REDUCE OUR
TEMPERATURES.  STILL HAVE MAX TEMPERATURES FOR FRIDAY AROUND
90...AND WITH DEWPOINTS AROUND 70...WILL BE LOOKING AT HEAT INDEX
VALUES IN THE 95 TO 100 RANGE.  THIS IS VERY CLOSE TO OUR HEAT
ADVISORY CRITERIA...AND WE MAY NEED TO ISSUE ONE IF THOSE CLOUDS DO
NOT LOOK LIKE THEY ARE GOING TO MATERIALIZE.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
FRIDAY NIGHT AND SATURDAY THE MAIN FOCUS IS THE SEVERE WEATHER
CHANCES AS THE COLD FRONT MOVES THROUGH THE FORECAST AREA.  FOR NOW
SEVERE WEATHER LOOKS LIMITED DUE TO THE TIMING OF THE FRONT
PASSAGE...BUT WE WILL STILL BE LOOKING AT A SIGNIFICANT LINE OF
THUNDERSTORMS MOVING THROUGH THE AREA DURING THE EARLY MORNING
HOURS.  WILL LET LATER SHIFTS TAKE ANOTHER LOOK AT THIS RISK...BUT
SPC HAS MUCH OF THE FORECAST AREA IN A SLIGHT RISK FOR FRIDAY
NIGHT...BUT THE SLIGHT RISK AREA IS SOUTHEAST OF US FOR SATURDAY.
CONVECTION SHOULD CLEAR QUICKLY SATURDAY MORNING...WITH COOLER AND
DRIER AIR MOVING IN FOR THE REMAINDER OF THE DAY.  MAX TEMPS
SATURDAY SHOULD ONLY BE IN THE LOW TO MID 80S.

SUNDAY AND MONDAY TO BE DRY AND COOL WITH WEST/NORTHWEST FLOW IN
BEHIND THE SATURDAY FRONT PASSAGE. MAX TEMPS BOTH DAYS TO BE
SEASONABLY COOL...IN THE MID 70S TO LOW 80S SUNDAY...WARMING
SLIGHTLY INTO THE UPPER 70S TO MID 80S MONDAY.  RETURN FLOW KICKS IN
FOR TUESDAY AND WEDNESDAY...AS A SURFACE LOW MOVES FROM SOUTH DAKOTA
NORTHEAST TO LAKE SUPERIOR AND NORTHEAST.  THERE DOES NOT APPEAR TO
BE A SURFACE BOUNDARY IN THE VICINITY FOR CONVECTION TO FOCUS
ON...BUT CANNOT RULE OUT PRECIPITATION EITHER.  THE COLD FRONT DROPS
INTO THE AREA ON THURSDAY...SO HAVE GONE WITH SLOWLY INCREASING POPS
TUESDAY AND WEDNESDAY...TO CHANCE POPS FOR WEDNESDAY NIGHT AND
THURSDAY AS THE FRONT GETS CLOSER.  DEWPOINTS AND TEMPERATURES ALSO
INCREASE THROUGH THE PERIOD...WITH MAX TEMPS WEDNESDAY AND THURSDAY
IN THE MID 80S TO LOW 90S BOTH DAYS.
&&

.AVIATION...
CONVECTION THIS EVENING WILL BRING TEMPORARY IFR CONDITIONS DURING
THE EARLY EVENING HOURS...AND SHOULD ONLY AFFECT KDBQ...KCID...AND
KMLI TAF SITES.  EXPECT VFR CONDITIONS AT ALL SITES AFTER 06Z
TONIGHT.
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE
Hazardous weather outlook, Jul 10, 4:59 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT THU JUL 10 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY IN EAST
CENTRAL IOWA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG
AND NORTH OF HIGHWAY 34. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND HAIL.

A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT THE NORTHERN PLAINS
THIS MORNING AND THROUGH THE MIDDLE AND UPPER MISSISSIPPI VALLEY THIS
AFTERNOON. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF
SEVERE STORMS WILL BE ALONG AND NORTH OF HIGHWAY 30 WITH THE CHANCE
OF STORMS DECREASING TO THE SOUTH.

A FEW STORMS MAY LINGER INTO THE EARLY EVENING...ESPECIALLY OVER
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS CAN BE EXPECTED FRIDAY WITH BREEZY SOUTH
WINDS. ACTUAL MAXIMUM TEMPERATURES WILL BE 90 TO 94 DEGREES AT MANY
LOCATIONS...AND WHEN COMBINED WITH HIGH HUMIDITY MAY CREATE HEAT
INDICIES OF 95 TO 105. THIS SITUATION WILL BE MONITORED FOR ANY
ISSUANCE OF HEAT ADVISORIES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT...MAINLY
NORTHWEST OF A FREEPORT ILLINOIS TO MOLINE TO FAIRFIELD IOWA LINE.
THE PRIMARY THREAT WILL BE DAMAGING WINDS OF AT LEAST 70 MPH WITH
LARGE HAIL A SECONDARY THREAT.

A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA FRIDAY NIGHT
ACCOMPANIED BY A LINE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAASE/DLF

In the hours before

Local storm report, Jul 10, 5:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     4 S CUTSHAW BRIDGE STAT 42.47N 92.06W
07/10/2008                   BUCHANAN           IA   TRAINED SPOTTER

            FUNNEL CLOUDS SEEN SOUTH OF INDEPENDENCE.

&&

DLS
Local storm report, Jul 10, 5:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             3 W MANCHESTER          42.49N 91.51W
07/10/2008  E0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

DLS
Local storm report, Jul 10, 5:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
07/10/2008  M1.10 INCH       LINN               IA   TRAINED SPOTTER

            FELL IN 45 MINUTES.

0950 AM     HAIL             2 W LAMONT              42.60N 91.68W
07/10/2008  M0.50 INCH       BUCHANAN           IA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT INTERSECTION OF 150TH STREET
            AND THE 2800 BLOCK. RELAYED BY COUNTY EMERGENCY MANAGER.

0955 AM     HAIL             5 NE WINTHROP           42.52N 91.66W
07/10/2008  E0.50 INCH       BUCHANAN           IA   PUBLIC

            DIME SIZE HAAIL REPORTED 3/4 OF A MILE WEST OF
            INTERSECTION OF HIGHWAY 187 AND 170TH STREET.

1033 AM     HAIL             1 N MANCHESTER          42.50N 91.46W
07/10/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            ALSO PEA SIZE HAIL IN MANCHESTER

1220 PM     TSTM WND GST     RYAN                    42.35N 91.48W
07/10/2008  E40.00 MPH       DELAWARE           IA   FIRE DEPT/RESCUE

            WINDS ESTIMATED AT 35-40 MPH. ALSO VERY HEAVY RAIN.

1220 PM     HAIL             2 S MANCHESTER          42.46N 91.46W
07/10/2008  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

1222 PM     HAIL             STERLING                41.80N 89.69W
07/10/2008  E0.25 INCH       WHITESIDE          IL   TRAINED SPOTTER

1225 PM     TSTM WND DMG     RYAN                    42.35N 91.48W
07/10/2008                   DELAWARE           IA   FIRE DEPT/RESCUE

            12 INCH /1 FOOT/ DIAMETER TREE LIMBS BLOWN DOWN.

1233 PM     HAIL             DELHI                   42.43N 91.33W
07/10/2008  E0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

1233 PM     HAIL             2 SSW DELHI             42.41N 91.35W
07/10/2008  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            ALSO VERY HEAVY RAIN.

1238 PM     HAIL             3 S DELHI               42.39N 91.33W
07/10/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

1240 PM     HAIL             1 S DELHI               42.42N 91.33W
07/10/2008  E1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

1252 PM     HAIL             HOPKINTON               42.34N 91.25W
07/10/2008  M0.50 INCH       DELAWARE           IA   LAW ENFORCEMENT

            DIME SIZE HAIL AND 50 MPH WIND GUSTS. RELAYED BY DELEWARE
            COUNTY.

0103 PM     HAIL             3 ESE HOPKINTON         42.33N 91.19W
07/10/2008  E1.00 INCH       DELAWARE           IA   LAW ENFORCEMENT

            REPORTED AT INTERSECTION OF IA HWY 38 AND COUNTY RD X47.

0110 PM     TSTM WND DMG     4 ENE MONTICELLO        42.26N 91.13W
07/10/2008                   JONES              IA   TRAINED SPOTTER

            MANY 1 1/2 INCH TREE LIMBS DOWN WITH VERY STRONG
            THUNDERSTORM WIND GUSTS. NO ESTIMATE OF SPEED.

0110 PM     HAIL             6 SE MONTICELLO         42.18N 91.11W
07/10/2008  M1.75 INCH       JONES              IA   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL WITH 60 TO 70 MPH GUSTS. RELAYED BY
            JONES COUNTY EM.

0155 PM     TSTM WND DMG     3 N ONSLOW              42.15N 91.01W
07/10/2008                   JONES              IA   EMERGENCY MNGR

            CORN CROPS BLOWN OVER. WINDS ESTIMATED AT 40-50
            MPH...POSSIBLY STRONGER.

0225 PM     TSTM WND DMG     5 S MAQUOKETA           41.99N 90.65W
07/10/2008                   CLINTON            IA   LAW ENFORCEMENT

            DRIVER REPORTS DEBRIS LOFTED INTO THE AIR AND FLYING
            ABOUT. LOCATED SOUTH OF INTERSECTION OF US HWY 61 AND IA
            HWY 136.

0236 PM     FUNNEL CLOUD     1 W WELTON              41.91N 90.62W
07/10/2008                   CLINTON            IA   LAW ENFORCEMENT

            REPORTED BY THE IA STATE PATROL.

0242 PM     TORNADO          2 N DEWITT              41.85N 90.55W
07/10/2008                   CLINTON            IA   LAW ENFORCEMENT

            JUST NORTH OF DEWITT CITY LIMITS. REPORTED BY DEWITT
            POLICE DEPARTMENT.

0255 PM     HAIL             ELDRIDGE                41.64N 90.57W
07/10/2008  E0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            PEA-SIZED HAIL.

0255 PM     TSTM WND GST     ELDRIDGE                41.64N 90.57W
07/10/2008  E60.00 MPH       SCOTT              IA   NWS EMPLOYEE

            WINDS ESTIMATED TO BE 50 TO 60 MPH.

0256 PM     HAIL             ELDRIDGE                41.64N 90.57W
07/10/2008  E0.25 INCH       SCOTT              IA   NWS EMPLOYEE

0258 PM     TSTM WND GST     ELDRIDGE                41.64N 90.57W
07/10/2008  E60.00 MPH       SCOTT              IA   NWS EMPLOYEE

0258 PM     TSTM WND DMG     ELDRIDGE                41.64N 90.57W
07/10/2008                   SCOTT              IA   NWS EMPLOYEE

            TREE BLOWN OVER.

0302 PM     TORNADO          ELVIRA                  41.87N 90.35W
07/10/2008                   CLINTON            IA   LAW ENFORCEMENT

            REPORTED WEST OF ELVIRA...EXACT DISTANCE UNKNOWN.
            REPORTED BY IA STATE PATROL.

0310 PM     TSTM WND DMG     6 N CLINTON             41.93N 90.23W
07/10/2008                   CLINTON            IA   LAW ENFORCEMENT

            BARN DAMAGE. REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.

0310 PM     HAIL             1 W CLINTON             41.84N 90.25W
07/10/2008  E0.88 INCH       CLINTON            IA   LAW ENFORCEMENT

            REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.

0318 PM     FUNNEL CLOUD     PRINCETON               41.67N 90.36W
07/10/2008                   SCOTT              IA   LAW ENFORCEMENT

            MOVING E. REPORTED BY PRINCETON FIRE DEPT.

0321 PM     HAIL             1 W CLINTON             41.84N 90.25W
07/10/2008  E1.00 INCH       CLINTON            IA   LAW ENFORCEMENT

            REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.

0332 PM     HAIL             1 E LA MOILLE           41.53N 89.26W
07/10/2008  E0.75 INCH       BUREAU             IL   TRAINED SPOTTER

            MARBLE TO PENNY-SIZED HAIL. RELAYED BY EMERGENCY MANAGER.
            TIME ESTIMATED.

0400 PM     HAIL             2 SW SHERRARD           41.30N 90.53W
07/10/2008  E0.25 INCH       MERCER             IL   TRAINED SPOTTER

0436 PM     TSTM WND DMG     6 W PRINCETON           41.38N 89.58W
07/10/2008                   BUREAU             IL   TRAINED SPOTTER

            SEMI BLOWN OVER ALONG I-80 6 WEST OF PRINCETON ILLINOIS.
            CORRECTED LOCATION

0436 PM     HAIL             6 W PRINCETON           41.38N 89.58W
07/10/2008  E0.50 INCH       BUREAU             IL   TRAINED SPOTTER

            OBSERVED ALONG I-80 WEST OF PRINCETON.

0440 PM     HAIL             6 NW CAMBRIDGE          41.35N 90.28W
07/10/2008  M0.88 INCH       HENRY              IL   TRAINED SPOTTER

0455 PM     FUNNEL CLOUD     4 S CUTSHAW BRIDGE STAT 42.47N 92.06W
07/10/2008                   BUCHANAN           IA   TRAINED SPOTTER

            FUNNEL CLOUDS SEEN SOUTH OF INDEPENDENCE.

0456 PM     FUNNEL CLOUD     WALKER                  42.29N 91.78W
07/10/2008                   LINN               IA   EMERGENCY MNGR

            MULTIPLE PUBLIC REPORTS TO 911 IN NORTHERN LINN COUNTY.

0500 PM     TORNADO          3 NE INDEPENDENCE       42.50N 91.85W
07/10/2008                   BUCHANAN           IA   TRAINED SPOTTER

            ONE ON THE GROUND AND ANOTHER FUNNEL THAT DID NOT TOUCH
            DOWN.

0521 PM     HAIL             3 W MANCHESTER          42.49N 91.51W
07/10/2008  E0.25 INCH       DELAWARE           IA   EMERGENCY MNGR

0543 PM     HEAVY RAIN       BUREAU                  41.29N 89.36W
07/10/2008  E1.50 INCH       BUREAU             IL   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

14
Local storm report, Jul 10, 5:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             RYAN                    42.35N 91.48W
07/10/2008  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

DLS
Local storm report, Jul 10, 6:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 W MANCHESTER          42.49N 91.51W
07/10/2008  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

DLS
Local storm report, Jul 10, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             MANCHESTER              42.49N 91.46W
07/10/2008  M0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            FAR SOUTHERN EDGE OF TOWN. WIDESPREAD PEA SIZE HAIL.

&&

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:51 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 10, 11:55 AM CDTFlash Flood WarningDVNDelaware3 hr
Jul 10, 12:06 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 10, 12:33 PM CDTTornado WarningDVNDelaware, Jones, Linn27 min
Jul 10, 12:43 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones62 min
Jul 10, 1:01 PM CDTTornado WarningDVNJones33 min
Jul 10, 1:13 PM CDTFlash Flood WarningDVNDubuque, Jackson, Jones2 hr
Jul 10, 1:29 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones46 min
Jul 10, 1:54 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson51 min
Jul 10, 2:24 PM CDTTornado WarningDVNClinton36 min
Jul 10, 2:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson49 min
Jul 10, 2:53 PM CDTTornado WarningDVNClinton39 min
Jul 10, 3:01 PM CDTSevere Thunderstorm WarningDVNClinton, Scott44 min
Jul 10, 4:54 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn51 min
Jul 10, 5:56 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn64 min
Jul 10, 6:45 PM CDTTornado WarningDVNJones30 min
Jul 10, 6:57 PM CDTFlash Flood WarningDVNJackson, Jones2 hr
Jul 10, 6:58 PM CDTSevere Thunderstorm WarningDVNJackson, Jones27 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.